• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Stomach pain and cramps after painkillers.

Legendrew

Senior Member
Messages
541
Location
UK
Upon first getting sick I had a lot of nausea and vomiting but this subsided after roughly 3 months. I now however get terrible stomach cramping and pain moving from left to right whenever I take any painkillers. I have given up entirely on aspirin and ibuprofen (NSAIDs) as these cause me too much distress and pain so I now manage my headaches with 1-2 paracetamol whenever I have to however even 1000mg of paracetamol cause me some cramping/pain. Is this something anyone else experiences? Strangely my stomach isn't too bad whenever I don't take the drugs but one of my main symptom for ME is headaches and migraines so sometimes I don't have the choice.
 

Beyond

Juice Me Up, Scotty!!!
Messages
1,122
Location
Murcia, Spain
I know what you mean when you say sometimes you don´t have the choice. But take a look:

http://www.sciencedirect.com/science/article/pii/S1542356504006032

This is why the intestinal symptoms. In the short term they reduce your symptoms, in the long term they make them more chronic.

Paracetamol must have it´s "goodies" too but there are not conclusive studies proving it is bad for the gut. For headaches I am a fan of Eferelgan, effervescent Paracetamol.
 
Messages
64
When I take tramacet I'm more likely to have pain and spasms where my gallbladder used to be before it was removed. Not immediately, usually the next morning. May have something to do with opiates and its effects on the stomach in my case.
 
Messages
15,786
Upon first getting sick I had a lot of nausea and vomiting but this subsided after roughly 3 months. I now however get terrible stomach cramping and pain moving from left to right whenever I take any painkillers. I have given up entirely on aspirin and ibuprofen (NSAIDs) as these cause me too much distress and pain so I now manage my headaches with 1-2 paracetamol whenever I have to however even 1000mg of paracetamol cause me some cramping/pain. Is this something anyone else experiences? Strangely my stomach isn't too bad whenever I don't take the drugs but one of my main symptom for ME is headaches and migraines so sometimes I don't have the choice.
Glutathione is required to handle the toxic byproducts of NSAIDs and some other substances. If you have a problem making it, or using it in a certain way, it might be causing problems such as liver damage. Some glutathione genes can be missing outright, such as GSTM1 and GSTT1. I'm missing GSTT1, so I try to be extra careful with anything that might require detoxing, such as chemicals, pollutants, and certain drugs.

Is your a headache a constant, swelling-type headache? If so, many people have found omega 3 fish oil to be very helpful in alleviating that. And it shouldn't cause additional problems, like the NSAIDs can.
 

Sushi

Moderation Resource Albuquerque
Messages
19,933
Location
Albuquerque
Upon first getting sick I had a lot of nausea and vomiting but this subsided after roughly 3 months. I now however get terrible stomach cramping and pain moving from left to right whenever I take any painkillers. I have given up entirely on aspirin and ibuprofen (NSAIDs) as these cause me too much distress and pain so I now manage my headaches with 1-2 paracetamol whenever I have to however even 1000mg of paracetamol cause me some cramping/pain. Is this something anyone else experiences? Strangely my stomach isn't too bad whenever I don't take the drugs but one of my main symptom for ME is headaches and migraines so sometimes I don't have the choice.


The gut-migraine connection...

I don't understand how it works, but, though I don't have noticeable gut symptoms, DNA stool tests show quite a few infections. When I treat them with a short course of xifaxin (narrow spectrum abx that only works in the gut), magically migraines, sinus infections all disappear.

My doctor ordered the xifaxin in light of my gut tests.

Best,
Sushi